MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burn(s) (1757); Insufficient Information (4580)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was initially informed by the yamanashi prefectural police that a patient complained to them that they suffered burns on their back.The date of the event was initially reported as 2023-07-21.The police were inquiring about the event with siemens healthineers.The severity of the patient¿s burns was not specified by the police during the initial inquiry.Additional information received by siemens healthineers on 2023-08-02 revealed the patient incident occurred on an unknown day during (b)(6) 2020.It was further clarified that the customer facility did not contact the local siemens customer service organization at the time of the incident.At this time, additional information regarding the severity of the injury, medical intervention, current patient status, have been requested.As the date of this report, siemens cannot exclude with absolute certainty that a serious injury occurred.
 
Additional Manufacturer Narrative
B3: exact date of event is unknown.The event reportedly occurred during (b)(6) 2020.E1: the reporting facility contact phone number is (b)(6).H3, h6: siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.
 
Additional Manufacturer Narrative
Siemens healthineers has completed the investigation of the reported event.It was initially communicated that an incident involving an mri system magnetom aera (serial no.(b)(6) ) and there might be a serious injury associated with this incident.Per the initial complaint report from (b)(6) 2023 it was stated that a patient sustained burns on their back.The severity of the burns was not specified.The yamanashi prefectural police was investigating the incident and has contacted the hospital and siemens healthineers japan to do so.Siemens healthineers became aware of this incident when the yamanashi prefectural police contacted us.To investigate this incident, siemens healthineers requested more detailed information and data.Per the additional information from august 2, 2023, it was clarified that the incident happened in (b)(6) 2020, over 2.5 years before siemens healthineers was made aware of the incident.Due to the month and year of the event, there was no save log available for an investigation.Furthermore, no patient details were made available.The severity of the injury or any possible medical treatment remains unknown.However, siemens healthineers was informed by the local japanese police that the patient was examined while wearing wet clothing.Additionally, the system is serviced by customer service engineers (cse) on a regular basis.The system was last checked before the incident on (b)(6) 2020 during maintenance and first after the incident on 2020-12-09 for maintenance and evolve after the incident.No abnormality was found with the system.In summary no hardware or software problem was found, which would explain the reported burns of the patient¿s back.The root cause for the complained burns could not be determined with absolute certainty.Since the police stated that the patient was examined in wet cloths, it is conceivable that electric current loops could have formed and may have caused the burns on the patient¿s back.The magnetom family / operator manual ¿ mr system / syngo mr xa30 explicitly warns the user about the formation of electric current loops.To avoid the formation of current loops the user must ensure that the patient does not wear clothing that is wet or dampened by perspiration and ensure sufficient ventilation.H6: codes were updated based on additional information received during the investigation.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19335
4843234198
MDR Report Key17465633
Report Number3002808157-2023-00008
Device Sequence Number7236912
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public04056869006697
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221733
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown